Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 107, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 11, 2005, 4:07 AM CDT for Angelina County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2005, 4:07 AM CDT (09:07 UTC)
- Expired
- Apr 11, 2005, 5:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Angelina County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 3:45 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:20 AM CDT, 47 minutes earlier.
Area forecast discussion, Apr 11, 3:20 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 320 AM CDT MON APR 11 2005 .DISCUSSION... WATER VAPOR IMAGERY SHOWS CLOSED LOW SPINNING ACROSS EXTREME WESTERN KANSAS EARLY THIS MORNING...WITH THE TRAILING COLD FRONT FROM WESTERN OKLAHOMA INTO NORTHWEST TEXAS...WEST AND NORTHWEST OF ABILENE AND SAN ANGELO TEXAS. HOWEVER...THE DRY LINE WAS A BIT FARTHER EAST...ROUGHLY FROM WICHITA FALLS TO JUNCTION TEXAS. THIS VIGOROUS SYSTEM WILL SLOWLY PUSH ACROSS KANSAS TODAY...WITH THE COLD FRONT OVERTAKING THE DRY LINE LATER THIS MORNING. THIS FRONT IS EXPECTED TO BE NEAR A TXK...SHV...LFK LINE BY 00Z TONIGHT. OUT AHEAD OF IT...STRONG DYNAMICS...WILL ALLOW FOR NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY...BUT THE ACTIVITY IS EXPECTED TO TAPER OFF ACROSS THE WESTERN HALF OF THE AREA LATER THIS MORNING...AS ENERGY FROM MID LEVEL VORTICITY LOBE ROTATES INTO THE AREA...SHIFTING THE BEST DYNAMICS EASTWARD ACROSS SOUTHERN ARKANSAS INTO NORTHERN LOUISIANA. INSTABILITY TODAY IS MODERATE AT BEST WITH CAPE VALUES GENERALLY LESS THAN 1000...LIFTED INDEX VALUES BETWEEN -2 AND -4...DUE TO WIDESPREAD CLOUD COVER AND PRECIPITATION EXPECTED. BUT THIS INSTABILITY...COMBINED WITH GOOD SHEAR AND MID LEVLE LAPSE RATES BETWEEN 6 AND 7 DEGREES...IS MORE THAN ADEQUATE FOR SOME SEVERE STORMS. THUS...WILL HAVE SEVERE WORDING EVERYWHERE TODAY. WILL EVEN HAVE SEVERE WORDING ACROSS THE EASTERN HALF OF THE AREA THIS EVENING...FOR SOME THUNDERSTORMS THAT MAY FORM ALONG THE ACTUAL COLD FRONT. LOOKS LIKE THE FRONT SHOULD BE THROUGH EAST TEXAS BEFORE THE THUNDERSTORMS DEVELOP ALONG IT. THIS ACTIVITY SHOULD BE OUT OF THE AREA BY AROUND MIDNIGHT. DUE TO THE POOLING OF HIGHER PRECIPITABLE WATER VALUES NEAR 1.75 INCHES ACROSS SOUTHERN ARKANSAS AND NORTHERN LOUISIANA...AND FAVORED DYNAMICS SOME LOCALLY HEAVY RAINFALL BETWEEN 2 AND 4 INCHES ARE POSSIBLE THROUGH THIS EVENING. WILL PUT LOCALLY HEAVY RAINFALL IN THE FORECAST...BUT WILL NOT ISSUE FLASH FLOOD WATCH AT THIS TIME AS FLOOD GUIDANCE IS OVER 2 INCHES IN ONE HOUR AND BETWEEN 3 AND 4 INCHES IN 6 HOURS. IN THE WAKE OF FRONTAL PASSAGE LATER TODAY OR EVENING...THE WEATHER PATTERN IS EXPECTED TO REMAIN DRY THROUGH THE BEGINNING OF NEXT WEEKEND. THE CLOSED LOW WILL KEEP TO A SLOW PACE EASTWARD...ONLY MAKING IT TO THE TENNESSEE VALLEY BY WEDNESDAY. THIS WILL KEEP THE AREA IN NORTHWEST FLOW...WHICH SHOULD BE DRY. THE MODELS HINT AT SOME ENERGY ON THE BACK SIDE OF THIS LOW AFFECTING THE AREA TUESDAY NIGHT/WEDNESDAY...BUT THIS SHOULD ONLY BRING SOME CLOUD COVER. WILL HOLD OFF ON ANY SLIGHT POPS ACROSS THE NORTH AT THIS TIME. BEYOND WEDNESDAY...RIDGING WILL DOMINATE THE WEATHER PATTERN...WITH NEXT TROUGH POSSIBLY AFFECTING THE AREA BY NEXT SUNDAY...BUT THE LATEST GFS GUIDANCE IS SHOWING MOST OF THE ENERGY WELL TO THE NORTH OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... SHV 76 52 74 50 / 80 30 0 0 MLU 75 54 73 49 / 90 50 0 0 DEQ 74 48 70 43 / 60 20 0 10 TXK 74 51 73 49 / 70 20 0 10 ELD 74 51 72 47 / 90 50 0 10 TYR 77 48 75 49 / 50 10 0 0 GGG 77 49 75 48 / 60 10 0 0 LFK 78 51 77 49 / 70 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 22
Hazardous weather outlook, Apr 10, 12:00 PM CDT, 16 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN APR 10 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SUN APR 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER THE FOUR STATE. A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO SOUTHEAST COLORADO AND THE OKLAHOMA PANHANDLE THIS EVENING AND INTO KANSAS ON MONDAY. THE ASSOCIATED COLD FRONT WILL MOVE ACROSS THE REGION MONDAY AND MONDAY NIGHT. THUNDERSTORMS WILL DEVELOP OVER CENTRAL OKLAHOMA AND NORTH TEXAS LATE THIS AFTERNOON AND MOVE INTO EAST TEXAS AND SOUTHEAST OKLAHOMA THIS EVENING AND ACROSS THE REMAINDER OF THE AREA TONIGHT AND EARLY MONDAY. SOME OF THE STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN SEVERE WEATHER THREAT...HOWEVER THE LOW LEVEL SHEAR WILL BE STRONG ENOUGH...THAT ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL BE NEEDED TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 2:27 AM CDT | Severe Thunderstorm Warning | SHV | Franklin | 63 min |
| Apr 11, 7:08 AM CDT | Flash Flood Warning | SHV | Harrison | 4 hr |
| Apr 11, 8:14 AM CDT | Severe Thunderstorm Warning | SHV | Angelina | 46 min |
| Apr 11, 5:56 AM CDT | Flash Flood Warning | SHV | Caddo | 4 hr |
| Apr 11, 9:50 AM CDT | Flash Flood Warning | SHV | Claiborne | 4 hr |
| Apr 11, 9:53 AM CDT | Flash Flood Warning | SHV | Caddo | 3 hr |
| Apr 11, 11:37 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.